Side effects or something else?

Portal Forums Lung/Thoracic Cancer NSCLC Stage IV NSCLC Side effects or something else?

This topic contains 1 reply, has 2 voices, and was last updated by JimC Forum Moderator JimC Forum Moderator 2 months, 2 weeks ago.

Viewing 2 posts - 1 through 2 (of 2 total)
Author Posts   
Author Posts
January 4, 2018 at 9:45 pm  #1293708    


I was dx with stage 4 nsclc, EGFR and t790m + 2 yrs ago. Aside from this, I am a healthy 44 yo (except migraines since childhood). After radiation to a few spots on pelvis and spine as well as VATS lobectomy, then Tarceva and now Tagrisso 80mg, my scans currently show a small 7mm nodule and nothing more. However, I am feeling quite debilitated, and have been with most of mt treatment.
Tagrisso has been easier in many ways than Tarceva, but I am plagued by profound fatigue, lightheadedness, ongoing dizziness, blurred vision and pronounced flushing at times (often coinciding with feeling faint and nauseous and most often when I am busy or been walking).
The Tagrisso had reduced my appetite significantly, so I began mirtazapine which has done wonders. I’m drinking and eating much like I did before treatment and overall, feel much less weak and tired. However, the other symptoms remain and make it very hard to be productive. As I type this it feels as if the room is spinning and I have to close my eyes from time to time.
I know some of these symptoms are common with Tagrisso. They seem to be getting worse, not better the longer I am on the drug and are really the only things limiting me at this time. Those limitations however are significant and greatly impair my daily functioning.
I’m curious if it is the Tagrisso, is there a case for reducing the dose? Are there more likely culprits like menopause (which happened almost immediately with beginning treatment) or blood pressure problems? Any guidance would be greatly appreciated! Thanks.

January 5, 2018 at 7:00 am  #1293709    
JimC Forum Moderator
JimC Forum Moderator

Hi kelybe,

Congratulations on your good response to treatment, although I wish it was not at the cost of treatment side effects (assuming that’s what is causing the symptoms you describe). In this forum, it would be tough to guess what may be causing them other than Tagrisso, since most of them are common symptoms of a wide range of possible causes. If you haven’t already done so, it would be good to review all of your medications with your doctor or pharmacist, since drug interactions and side effects are common. Your doctor also may want to order blood work or other follow up to find a cause.

If there is no other definable cause, a Tagrisso dose reduction is certainly an option. Many patients who respond well to an EGFR TKI but suffer from debilitating side effects do quite well on lower doses with lessened side effects. Such patients seem to be particularly sensitive to the TKIs, in terms of both response and toxicity. At times, the only way to know if symptoms are caused by a particular drug is to reduce the dose or hold that drug for a period of time and see if the symptoms lessen.

Good luck finding some relief from your symptoms.

Forum moderator

Jul 2008 Wife Liz (51/never smoker) Dx Stage IV NSCLC EGFR exon 19
4 cycles Carbo/alimta, 65% shrinkage
Tarceva maintenance
Mar 2010 progression, added Alimta, stable
Sep 2010 multiple brain mets, WBR
Oct 2010 large pericardial effusion, tamponade
Jan 2011 progression, start abraxane
Jun 2011-New liver, brain mets, add Tarceva
Oct 2011-Dx Leptomeningeal carcinomatosis; pulsed Tarceva
At rest Nov 4 2011
Since then:

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.